Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Anchorage, AK

June 7, 2007

NWS Anchorage, AK issued this red flag warning at Jun 7, 2007, 3:18 AM AKDT. It took effect at Jun 7, 2007, 11:23 AM AKDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:18 AM AKDT (11:18 UTC)
In effect from
Jun 7, 2007, 11:23 AM AKDT
Expired
Jun 7, 2007, 9:35 PM AKDT
In force
10 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 071618
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
818 AM ADT THU JUN 7 2007

AKZ111-080430-
/X.NEW.PAFC.FW.W.0011.070607T2200Z-070608T0600Z/
MATANUSKA VALLEY-
818 AM ADT THU JUN 7 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. 

GUSTY WINDS ESPECIALLY THROUGH CHANNELED TERRAIN WILL PERSIST WITH
LITTLE CHANGE THROUGH FRIDAY BEFORE THEY RELAX FRIDAY NIGHT. 
RELATIVE HUMIDITIES WILL RISE TONIGHT INTO THURSDAY WITH THE HIGHER
RELATIVE HUMIDITIES PERSISTING INTO FRIDAY. THE MOISTENING WILL BE
FAIRLY SMALL. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-080430-
/X.NEW.PAFC.FW.W.0011.070607T2200Z-070608T0600Z/
COPPER RIVER BASIN-
818 AM ADT THU JUN 7 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. 

GUSTY WINDS ESPECIALLY THROUGH CHANNELED TERRAIN WILL PERSIST WITH
LITTLE CHANGE THROUGH FRIDAY BEFORE THEY RELAX FRIDAY NIGHT. 
RELATIVE HUMIDITIES WILL RISE TONIGHT INTO THURSDAY WITH THE HIGHER
RELATIVE HUMIDITIES PERSISTING INTO FRIDAY. THE MOISTENING WILL BE
FAIRLY SMALL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
3 follow-up statements
000
WWAK61 PAFC 071923
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
1123 AM ADT THU JUN 7 2007

AKZ141-080330-
/X.EXT.PAFC.FW.W.0011.070607T1923Z-070608T0600Z/
COPPER RIVER BASIN-
1123 AM ADT THU JUN 7 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM ADT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

GUSTY WINDS ESPECIALLY THROUGH CHANNELED TERRAIN WILL PERSIST
WITH LITTLE CHANGE THROUGH FRIDAY BEFORE THEY RELAX FRIDAY NIGHT.
RELATIVE HUMIDITIES WILL RISE TONIGHT INTO THURSDAY WITH THE
HIGHER RELATIVE HUMIDITIES PERSISTING INTO FRIDAY. THE MOISTENING
WILL BE FAIRLY SMALL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ111-080330-
/X.CON.PAFC.FW.W.0011.070607T2200Z-070608T0600Z/
MATANUSKA VALLEY-
1123 AM ADT THU JUN 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

GUSTY WINDS ESPECIALLY THROUGH CHANNELED TERRAIN WILL PERSIST
WITH LITTLE CHANGE THROUGH FRIDAY BEFORE THEY RELAX FRIDAY NIGHT.
RELATIVE HUMIDITIES WILL RISE TONIGHT INTO THURSDAY WITH THE
HIGHER RELATIVE HUMIDITIES PERSISTING INTO FRIDAY. THE MOISTENING
WILL BE FAIRLY SMALL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 080058
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
458 PM ADT THU JUN 7 2007

AKZ111-080600-
/X.CON.PAFC.FW.W.0011.000000T0000Z-070608T0600Z/
MATANUSKA VALLEY-
458 PM ADT THU JUN 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

GUSTY WINDS COMBINED WITH HUMIDITIES BELOW 30 PERCENT WILL PERSIST
THIS EVENING. THE HUMIDITY IS EXPECTED TO INCREASE AND THE WIND
IS EXPECTED TO DIMINISH LATER THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-080600-
/X.CON.PAFC.FW.W.0011.000000T0000Z-070608T0600Z/
COPPER RIVER BASIN-
458 PM ADT THU JUN 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

GUSTY WINDS COMBINED WITH HUMIDITIES BELOW 30 PERCENT WILL PERSIST
THIS EVENING. THE HUMIDITY IS EXPECTED TO INCREASE AND THE WIND
IS EXPECTED TO DIMINISH LATER THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 080535
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
935 PM ADT THU JUN 7 2007


AKZ111-141-080645-
/X.CAN.PAFC.FW.W.0011.000000T0000Z-070608T0600Z/
MATANUSKA VALLEY-COPPER RIVER BASIN-
935 PM ADT THU JUN 7 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 6, 11:00 PM AKDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 6, 11:00 PM AKDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM ADT THU JUN 7 2007

.MODEL DISCUSSION...MODELS CONTINUE TO DIVERGE IN THE MIDTERM. RATHER
THAN COMING INTO LINE WITH EACHOTHER THEY ARE FLIP FLOPPING BETWEEN
SOLUTIONS. STILL HAVING PROBLEMS WITH THE GFS-40. WILL FAVOR THE
PREVIOUS RUNS OF THE MODELS OVER THE CURRENT AND PERSIST WITH THE
GFS.

.ANALYSIS AND UPPER LEVELS...EAST TO SOUTHEAST FLOW CONTINUES ACROSS
THE AREA TODAY. THE MAIN LOW WILL REMAIN JUST SOUTH OF KODIAK ISLAND
BEFORE MOVING JUST SOUTH OF THE AK PENN THU AND FRI. SHORTWAVES WILL
CONTINUE TO WRAP AROUND THIS FEATURE AND PUSH ALL THE WAY THROUGH
SOUTHCENTRAL AND INTO SOUTHWEST AK BENEATH THE RIDGE. THIS WILL
ENHANCE THE WINDS ONCE AGAIN THROUGH SOUTHCENTRAL AND CHANNELED
TERRAIN INCLUDING THE ANCHORAGE BOWL. TROUGH ASSOCIATED WITH THIS
CENTER ROTATES INTO THE NORTHERN GULF TONIGHT AND TEMPORARILY
REPLACES THE RIDGE OVER THE INTERIOR FRI. LOW CENTER EVENTUALLY ENDS
UP OVER THE YUKON-DELTA SAT MORNING WITH TROUGH AXIS ORIENTED SE TO A
LOW SW OF THE QUEEN CHARLOTTE ISLANDS.

.SHORT TERM FORECAST...
EXPECT FAIRLY STRONG PRESSURE GRADIENTS TO HOLD OVER MUCH OF
SOUTHCENTRAL ALASKA AND INTO BRISTOL BAY AND THE ALEUTIAN RANGE AS
THE INTERIOR TROUGH REMAINS. THIS WILL MEAN GUSTY GAP
WINDS AGAIN ESPECIALLY THROUGH ANCHORAGE AND OFF THE KNIK GLACIER.
SHOWERS WILL CONTINUE ALONG SOUTHWEST AK AND KODIAK AS THE LOW SITS
JUST SOUTH OF KODIAK ISLAND. THE KUSKOKWIM VALLEY MAY SEE AN
ISOLATED TSTORM LATE THIS AFTERNOON OR EVENING BUT OTHERWISE
BECOMING MUCH MORE STABLE WITH MORE CLOUD COVER TO THE SOUTH.
POTENTIAL FOR SHOWERS OVER SW AK WILL CONTINUE THROUGH THE WEEKEND AS
WEAK LOW PRESSURE TROUGH SETS UP IN THE REGION.

A RIDGE WILL BUILD OVER THE ALEUTIANS DRAWING IN MORE LOW CLOUDS BUT
THE SHOWERS SHOULD ABATE UNTIL THE WEEKEND. SO LOOK FOR LOW STRATUS
AND FOG TO BE MAIN CONCERN.

.LONG TERM FORECAST...
IN THE ALEUTIANS EXPECT A WEAK LOW ACROSS THE WESTERN ALEUTIANS TO
BRING MORE RAIN LATE THIS WEEKEND BUT THE RIDGE TO THE EAST WILL HOLD
OFF ANY MAJOR ADVANCE UNTIL THE MIDDLE OF NEXT WEEK. EXPECT THE SAME
GENERAL PATTERN OVER MAINLAND AK THROUGH EARLY NEXT WEEK WITH WEAK
LOWS ROTATING THROUGH THE GULF AND BREEZY CONDITIONS. HOWEVER WE
MIGHT SEE A WARM UP ACROSS SOUTHCENTRAL NEXT WEEK IF MODELS HOLD.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALES 120.
FIRE WEATHER...RFW 141 151.

RNW JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:35 PM AKDTSmall Craft AdvisoryAFC13 hr
Jun 6, 11:00 PM AKDTSmall Craft AdvisoryAFC4 days
Jun 7, 8:15 AM AKDTGale WarningAFC3 hr
Jun 7, 8:15 AM AKDTSmall Craft AdvisoryAFC3 hr
Jun 7, 11:00 AM AKDTSmall Craft AdvisoryAFC36 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.